You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Weak and Strong Uniform Consistency of the Kernel Estimate of a Density and its Derivatives
Bernard W. Silverman
The Annals of Statistics
Vol. 6, No. 1 (Jan., 1978), pp. 177-184
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2958700
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The estimation of a density and its derivatives by the kernel method is considered. Uniform consistency properties over the whole real line are studied. For suitable kernels and uniformly continuous densities it is shown that the conditions h → 0 and (nh)-1 log n → 0 are sufficient for strong uniform consistency of the density estimate, where n is the sample size and h is the "window width." Under certain conditions on the kernel, conditions are found on the density and on the behavior of the window width which are necessary and sufficient for weak and strong uniform consistency of the estimate of the density derivatives. Theorems on the rate of strong and weak consistency are also proved.
The Annals of Statistics © 1978 Institute of Mathematical Statistics